Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 87, NWS Jackson, MS

November 26, 2019Morehouse Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Nov 26, 2019, 4:11 PM CST for Morehouse Parish, Richland Parish, Louisiana. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2019, 4:11 PM CST (22:11 UTC)
Expired
Nov 26, 2019, 4:20 PM CST
In force
9 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Morehouse Parish, LA, Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 3:42 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WFUS54 KJAN 262211
TORJAN
LAC067-083-262245-
/O.NEW.KJAN.TO.W.0087.191126T2211Z-191126T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
411 PM CST Tue Nov 26 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  South central Morehouse Parish in northeastern Louisiana...
  Northwestern Richland Parish in northeastern Louisiana...

* Until 445 PM CST.
    
* At 411 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Start, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Rayville around 415 PM CST.

Other locations impacted by this tornadic thunderstorm include Oak
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3240 9183 3244 9191 3264 9181 3257 9163
TIME...MOT...LOC 2211Z 218DEG 24KT 3247 9185 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

DL
1 follow-up statement
626 
WWUS54 KJAN 262220
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
420 PM CST Tue Nov 26 2019

LAC067-083-262229-
/O.CAN.KJAN.TO.W.0087.000000T0000Z-191126T2245Z/
Morehouse LA-Richland LA-
420 PM CST Tue Nov 26 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL MOREHOUSE AND NORTHWESTERN
RICHLAND PARISHES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Louisiana.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3240 9183 3244 9191 3264 9181 3257 9163
TIME...MOT...LOC 2218Z 218DEG 24KT 3252 9181 

$$

DL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 26, 3:56 PM CST, 15 minutes earlier.

Area forecast discussion, Nov 26, 3:56 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
356 PM CST Tue Nov 26 2019

...SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...

.DISCUSSION...
Tonight and Wednesday...A strong mid/upper level low pressure system
swinging east through the Central Plain this afternoon, will
abruptly eject northeast into the Mid-Mississippi River Valley
tonight, and into the Great Lake regions Wednesday morning. This
will result in increasing southwest flow aloft across the region, as
the trough associated with the low essentially follows suit,
pivoting out of the southern plains and northeast towards the Great
Lakes region.  At the surface, a deepening surface low will likewise
abruptly shift northeast through the southern plains into the Mid-
Mississippi River Valley this evening, and towards the Great Lakes
region through Wednesday morning.  This scenario will maintain a
tight pressure gradient over the CWA, while dragging a strong cold
front into and through the forecast area from late tonight through
early Wednesday morning.

As a result, warm breezy conditions will persist for the remainder
of this afternoon and into tonight.  Southerly winds ahead of the
front will generally be sustained around 20 mph, gusting to between
30-40 mph at times, especially across the Delta region. Immediately
behind the front's passage overnight into early Wednesday morning,
winds will become northwesterly sustained between 10-15 mph, gusting
to between 20-30 mph at times.  Northwest winds will subside to
around 10 mph as the morning progress on Wednesday, advecting in a
cooler drier airmass in the process.  Lows tonight will range from
the lower 50s to middle 60s.

Chances for showers and storms will continue increasing from west to
east across the forecast area late this afternoon into tonight, as
the front shifts closer to, and eventually into the area.  With
strong deep-layer wind shear and adequate instability in place ahead
of the front, there will remain a threat of severe storms across the
region, especially across the Delta where forcing will be best early
in the tonight period and thus an "enhanced" risk exists.

As the front shifts further east through the area late tonight and
through early Wednesday morning, forcing continues to quickly
pulling off to the north with instability waning in the process.
That said, wind shear will remain enough so that at least a risk for
severe storms will continue across much of the remainder of the CWA
through early Wednesday morning.  Damaging winds and tornadoes will
be possible with the most intense storms, again, especially across
the Delta.

Rain is currently expected to be at an end across the forecast area
by early afternoon Wednesday.  The northwest winds behind the front
will again result in slightly cooler drier conditions advecting into
the region through the day.  However aloft, flow will be more quasi-
zonal as near-flat ridging builds into the region from the west
southwest.  Skies will become mostly sunny across the area, with
highs Wednesday ranging from the upper 50s to around 70. /19/

Wednesday night through Monday night: Ridging will build in across
the region Wednesday night behind the cold front, with overnight
lows in the upper 30s to mid 40s. Expect dry weather Thursday as
ridging remains across the region. Highs Thursday will be in the mid
50s to mid 60s, with lows Thursday night in the low 40s to low 50s.
As ridging continues to shift to the east and flow becomes
southeasterly, highs on Friday will warm into the mid 60s to mid
70s. Some showers will be possible late Thursday night and Friday
across mainly northwest portions of the area.

A strong storm system will develop across the plains Friday into
Friday night, and this will drive a strong cold front into the area
on Saturday. With forcing, instability, and shear, severe storms
will be possible Saturday through Saturday evening as the frontal
system moves through the region. Please continue to stay tuned
regarding this potential severe weather event. In the wake of the
front, a strong surface gradient will create strong winds across the
area Saturday night and Sunday. Surface high pressure will build
into the area Sunday night into Monday, with temperatures falling
into the 30s Monday morning. High pressure will be centered over the
region Monday, with lows possibly falling into the upper 20s Monday
night. /27/15/

&&

.AVIATION...
18Z TAF discussion:
With increasing clouds, and eventually increasing chances for
convection later today and into tonight, degradations in both
ceilings and visibilities to at least MVFR status are expected
through much of the forecast period.  Some severe storms are
possible across the area from late this afternoon through early
Wednesday morning.  Wind gusts of 60-70 mph and tornadoes are
possible, along with a small potential for hail to the size of
quarters.  The best threat for such convection will be at KGLH and
KGWO late tonight.  Winds today will be from the south around 15
knots, gusting to between 20-30 knots at times.  Winds overnight
behind the front, will turn from the northwest between 10-15 knots,
with gusts around 25 knots possible through early Wednesday morning.
By late morning Wednesday, a return to VFR categories is expected
areawide. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  63  43  63 / 100  23   3   3
Meridian      60  68  42  63 / 100  52   3   1
Vicksburg     57  63  45  65 / 100  13   3   7
Hattiesburg   64  70  44  67 / 100  68   4   3
Natchez       58  64  47  67 / 100  21   4   7
Greenville    53  57  43  57 / 100   4   3   7
Greenwood     55  60  42  59 / 100   9   2   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Nov 26, 3:46 PM CST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
346 PM CST Tue Nov 26 2019

ARZ074-271200-
Ashley-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of southeast
Arkansas.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

Severe thunderstorms are likely and tornadoes are possible late
this afternoon into early Wednesday morning. Some thunderstorms
may produce damaging winds of 70 mph and hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

ARZ075-MSZ018-019-034-271200-
Chicot-Bolivar-Sunflower-Washington-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms are likely and tornadoes are possible late
this afternoon into early Wednesday morning. Some thunderstorms
may produce damaging winds of 70 mph and hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds of 20 to 25 mph, and gusts of 30 to 40 mph, are
expected late this afternoon into tonight.  Weak trees and limbs
may break and fall.  High profile vehicles could also be
affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

MSZ030>033-038-044-048-271200-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Leake-Hinds-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Isolated severe thunderstorms are possible late this afternoon
into early Wednesday morning. Some thunderstorms could produce
damaging wind gusts of 60 mph.  A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds of 20 to 25 mph, and gusts of 30 to 40 mph, are
expected late this afternoon into tonight.  Weak trees and limbs
may break and fall.  High profile vehicles could also be
affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

LAZ008-009-016-MSZ025>029-035>037-040>043-047-271200-
West Carroll-East Carroll-Madison LA-Leflore-Grenada-Carroll-
Montgomery-Webster-Humphreys-Holmes-Attala-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms and tornadoes are possible late this
afternoon into early Wednesday morning.  Some thunderstorms could
produce damaging winds between 60 and 70 mph and hail to the size
of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds of 20 to 25 mph, and gusts of 30 to 40 mph, are
expected late this afternoon into tonight.  Weak trees and limbs
may break and fall.  High profile vehicles could also be
affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

LAZ007-015-023-271200-
Morehouse-Richland-Franklin LA-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Severe thunderstorms and tornadoes are possible late this
afternoon into early Wednesday morning.  Some thunderstorms could
produce damaging winds between 60 and 70 mph and hail to the size
of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

LAZ024>026-MSZ039-045-046-049>066-072>074-271200-
Catahoula-Tensas-Concordia-Noxubee-Neshoba-Kemper-Rankin-Scott-
Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Isolated severe thunderstorms are possible late this afternoon
into early Wednesday morning. Some thunderstorms could produce
damaging wind gusts of 60 mph.  A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Nov 26, 3:57 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
357 PM CST Tue Nov 26 2019

LAZ007-008-015-262245-
Morehouse LA-Richland LA-West Carroll LA-
357 PM CST Tue Nov 26 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MOREHOUSE...
CENTRAL RICHLAND AND SOUTHWESTERN WEST CARROLL PARISHES THROUGH 445
PM CST...

At 357 PM CST, Meteorologists were tracking a strong thunderstorm
near Alto, or near Start, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Start around 405 PM CST.
  Rayville around 410 PM CST.

Other locations impacted by this storm include Oak Ridge and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Louisiana.

LAT...LON 3245 9194 3246 9195 3249 9193 3252 9190
      3278 9161 3260 9141 3258 9145 3257 9146
      3229 9187 3240 9199
TIME...MOT...LOC 2157Z 225DEG 36KT 3241 9189

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:57 PM CSTSpecial Weather StatementJANRichland48 min
Nov 26, 5:53 PM CSTSevere Thunderstorm WarningJANFranklin, Richland45 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.